Alert archive / Kentucky / Flash Flood Warnings in 2011

Flash Flood Warning 37, NWS Jackson, KY

July 22, 2011Morgan County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 22, 2011, 3:33 PM EDT for Morgan County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2011, 3:33 PM EDT (19:33 UTC)
Expired
Jul 22, 2011, 6:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 37 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3503 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WGUS53 KJKL 221933
FFWJKL
KYC175-222230-
/O.NEW.KJKL.FF.W.0037.110722T1933Z-110722T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 630 PM EDT

* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. SOME LOCATIONS HAVE ALREADY RECEIVED BETWEEN ONE
  AND A HALF AND TWO INCHES BETWEEN 2 AND 3:30 PM...WITH UP TO 
  AN ADDITIONAL INCH OF RAIN POSSIBLE BETWEEN 3:30 AND 4 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WEST
  LIBERTY...ARNETT...COTTLE...DEHART...FLORRESS...GORDON FORD...
  GREEAR...HENRY...INDEX...KELLACEY...LIBERTY ROAD...LICKING RIVER...
  MALONE...NEW CUMMER...OMER...POMP...TWENTYSIX...WELL STATION...
  WHITE OAK...WILLIAMS AND WOODSBEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3794 8316 3782 8320 3790 8341 3799 8340

$$

GEOGERIAN
2 follow-up statements
351 
WGUS73 KJKL 222000
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT FRI JUL 22 2011

KYC175-222230-
/O.CON.KJKL.FF.W.0037.000000T0000Z-110722T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-
400 PM EDT FRI JUL 22 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL MORGAN COUNTY
UNTIL 630 PM EDT...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. CANEY 
CREEK HAS SEEN THE MOST RAINFALL...WITH DOPPLER ESTIMATES OF BETWEEN
TWO AND TWO AND A HALF INCHES. 

THUNDERSTORMS WILL GRADUALLY WIND DOWN ACROSS THE AREA BETWEEN 4
AND 4:30 PM...HOWEVER RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
FLASH FLOODING TO OCCUR. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...WEST 
LIBERTY...ARNETT...COTTLE...DEHART...FLORRESS...GORDON 
FORD...GREEAR...HENRY...INDEX...KELLACEY...LIBERTY ROAD...LICKING 
RIVER...MALONE...NEW CUMMER...OMER...POMP...TWENTYSIX...WELL 
STATION...WHITE OAK AND WOODSBEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3794 8316 3782 8320 3790 8341 3799 8340

$$

GEOGERIAN
317 
WGUS73 KJKL 222225
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
625 PM EDT FRI JUL 22 2011

KYC175-222241-
/O.EXP.KJKL.FF.W.0037.000000T0000Z-110722T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-
625 PM EDT FRI JUL 22 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL MORGAN
COUNTY WILL BE ALLOWED TO EXPIRE AT 630 PM EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3794 8316 3782 8320 3790 8341 3799 8340

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 12:33 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 22, 12:33 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1233 PM EDT FRI JUL 22 2011

.SHORT TERM.../THE REST OF TODAY/...UPDATED

UPDATED THE THE MORNING FOG OUT OF THE FORECAST AND TO MAKE SOME
SLIGHT ADJUSTMENTS TO THE PRECIPITATION PROBABILITY AND THE
TEMPERATURES FOR TODAY. THERE WAS A SMALL COMPLEX OF THUNDERSTORMS
WHICH BLEW UP OVER WAYNE...PULASKI...AND ROCK CASTLE COUNTIES. THERE
WERE PLACES THE RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN FELL.
THERE WERE NO REPORTS OF ANY FLOODING WHICH OCCURRED DURING THE HEAVY
RAIN THIS MORNING. THE MODELS WERE FAVORING A WEAK IMPULSE MOVING
INTO THE AREA FROM THE SOUTHEAST TODAY. THE CURRENT RADAR IS SHOWING
SOME THUNDERSTORM ACTIVITY OVER LESLIE AND HARLAN COUNTIES. EXPECT
THESE STORMS TO BE MOVING OFF TO THE NORTHEAST AS THE DAY GOES
ON...ESPECIALLY IF THEY ARE ABLE TO PUT OUT AN OUTFLOW BOUNDARY. WITH
THE UNSTABLE CONDITIONS TODAY AND PRECIPITABLE WATER OF 2.23 INCHES ON THE
NAM BUFFER SOUNDING...EXPECT ANY STORMS THAT FORM TO BE PRETTY
EFFICIENT RAIN PRODUCES.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH SUNDAY/

06Z SFC ANALYSIS SHOWS THE REMAINS OF A MESO HIGH FROM THE AFTERNOON
CONVECTION SLOWLY ABATING. IN ASSOCIATION WITH THE ADDED MOISTURE
THROUGH MUCH OF EAST KENTUCKY FROM YESTERDAY...PATCHY FOG AND LOW
STRATUS HAVE DESCENDED ON MUCH OF THE CWA. MANY WOULD HAVE HAPPILY
TRADED THE CONVECTION WE SAW YESTERDAY FOR THE EXCESSIVE HEAT THAT IT
HELD AT BAY THROUGH THE CUMBERLAND VALLEY AND MUCH OF THE CWA. THE
MESOSCALE...BOUNDARY DRIVEN...FORCES RESPONSIBLE FOR THE CONVECTIVE
RELIEF ON THURSDAY...COMBINED WITH A LINGERING SHORTWAVE ALOFT...WILL
LIKELY CONTRIBUTE TO ADDITIONAL POCKETS OF CONVECTION TODAY AND TO A
LESSER EXTENT ON SATURDAY. FOR THAT REASON HAVE KEPT TEMPS A BIT
BELOW WHAT HAD BEEN PREVIOUSLY FORECAST IN THESE AREAS AND AS A
RESULT NO LONGER FORESEE EXCESSIVE HEAT BEING AN ISSUE FOR
APPROXIMATELY THE EASTERN TWO THIRDS OF THE CWA. ACCORDINGLY...WITH
THE ZONE ISSUANCE WILL BE ADJUSTING THE EXCESSIVE HEAT WARNING BACK
WEST TO JUST THE I-75 CORRIDOR AND THE BLUEGRASS COUNTIES AND GOING
WITH AN ADVISORY TO THE EAST. LIKEWISE...WILL BE PUSHING THE WARNING
AND ADVISORIES THROUGH THE DAY SATURDAY. THE NPW WILL BE UPDATED
ALONG WITH THE HWO FOLLOWING ZONE ISSUANCE.

THE MODELS ARE IN REASONABLE AGREEMENT ALOFT THROUGH THE SHORT TERM
AS THE CORE OF THE UPPER RIDGE HAS MOVED EAST TO THE SOUTHERN
APPALACHIANS AND THE PIEDMONT. HOWEVER...THEY ALSO INDICATE THE
SLIGHTLY LOWER HEIGHTS IN THE VICINITY OF FAR EASTERN KENTUCKY
ASSOCIATED WITH THE SHORT WAVE THAT HELPED BRING THE CONVECTION THAT
SPARED MUCH OF US THE HEAT...YESTERDAY. THE UPPER RIDGE LOOKS TO
BUILD OVERHEAD DURING THE DAY SATURDAY...YET THE REMAINS OF THE
SHORTWAVE IS STILL EVIDENT JUST EAST OF KENTUCKY. LATER SATURDAY
NIGHT THE WESTERLIES ZIPPING BY TO THE NORTHEAST START TO AMPLIFY IN
RESPONSE TO AN UPPER LOW PASSING THROUGH EASTERN CANADA. THIS WILL
ACT TO FURTHER SUPPRESS THE RIDGE THROUGH EASTERN KENTUCKY ON SUNDAY
AND MAY OPEN THE DOOR TO A MCS FROM THE NORTHWEST PASSING CLOSE
ENOUGH TO KICK OFF SUBSEQUENT CONVECTION FROM ITS OUTFLOW BOUNDARIES
DURING THE HEAT OF THE DAY SUNDAY...EVEN AS THE HEIGHTS FALL ALOFT.
THE ECMWF AND NAM SEEM TO HAVE THE BEST HANDLE ON THE SMALL SCALE
FEATURES OF IMPORTANCE FOR THE FIRST PART OF THE SHORT TERM AND ARE
REASONABLE THROUGH THE REMAINDER SO HAVE LEANED TOWARD A BLEND OF
THESE TWO MODELS FOR WX SPECIFICS THROUGH SUNDAY.

SENSIBLE WEATHER WILL FEATURE ANOTHER HOT AND HUMID DAY...
PARTICULARLY OVER OUR WESTERN COUNTIES WHERE THE EXCESSIVE HEAT
WARNING WILL CONTINUE. TO THE EAST...EXPECTED CONVECTIVE
REDEVELOPMENT DURING THE DAY SHOULD BE ENOUGH TO KEEP MAXIMUM HEAT
INDEX VALUES IN THE ADVISORY RANGE. ANOTHER WARM AND MUGGY NIGHT WILL
BEFALL THE AREA TONIGHT WITH ONLY A SCANT FEW SEEING LOWS TOUCHING
THE UPPER 60S...MOST PLACES WILL HAVE TEMPS SETTLE INTO THE LOWER AND
MIDDLE 70S TOWARD DAWN...OR NOT TOO FAR FROM THE VERY MOIST
DEWPOINTS. EXPECT A SITUATION ON SATURDAY SIMILAR TO TODAY WITH THE
HIGHEST POPS SHOWING UP MORE OVER THE NORTHEAST PORTION OF THE CWA AS
THE RIDGE STARTS TO BREAK DOWN FROM THAT DIRECTION. ACCORDINGLY...
HAVE PAINTED SLIGHTLY COOLER TEMPS IN THIS AREA...BUT THIS RELIEF
WILL BE HIGHLY DEPENDENT ON CONVECTION AND DEBRIS CLOUDS DURING THE
AFTERNOON. EVEN SO...ADVISORY NUMBERS WILL LIKELY GET TRIPPED BY MID
AFTERNOON THANKS MAINLY TO HIGH DEWPOINTS. MEANWHILE OVER THE WESTERN
MOST COUNTIES OF THE CWA...EXCESSIVE HEAT STILL LOOKS LIKE A
CREDIBLE THREAT SO WILL CONTINUE THE NPW OF WARNINGS AND ADVISORIES
THROUGH THE DAY SATURDAY. A SIMILAR NIGHT CAN BE ANTICIPATED ON
SATURDAY NIGHT AS THE AFTERNOON CONVECTION SHOULD BE ON THE WANE
DURING THE EVENING...BUT WE WILL STILL NEED TO BE ON GUARD FOR
NOCTURNAL CONVECTION AND A POTENTIAL FOR MCS INTERFERENCE. SUNDAY...
LOOKS TO BE A SLIGHTLY COOLER DAY ACROSS THE BOARD WITH MAINLY
DIURNALLY DRIVEN CONVECTION A GOOD BET AS WELL...THANKFULLY LIKELY TO
LIMIT THE HEAT. NO HEADLINES ARE ANTICIPATED FOR THIS DAY.

FOLLOWED A BLEND OF THE INHERITED GRIDS...GENERALLY COOLER MET
NUMBERS...AND FACTORED IN THE POP FORECAST FOR HIGHS EACH DAY. DID
NOT DEVIATE MUCH FROM THE EXISTING MINS FOR LOWS. AS FOR POPS...
ENDED UP MOST SIMILAR TO THE MET NUMBERS WITH GREATER DIURNAL
VARIANCE.

.LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/

MODELS SHOW RELATIVELY GOOD AGREEMENT WITH RESPECT TO THE DOMINANT
HIGH PRESSURE RIDGE OVER THE PLAINS RETROGRADING OVER THE
SOUTHWESTERN CONUS EARLY IN THE PERIOD...BUT DIFFERENCES IN THE
TRACK AND STRENGTH OF A MID LEVEL TROF AND AN ASSOCIATED LOW PRESSURE
SYSTEM PUSHING EAST ACROSS SRN CANADA LEAD TO SLIGHTLY DIFFERENT
OUTCOMES BY THE END OF THE PERIOD. FOLLOWING THE GENERAL MODEL
CONSENSUS...THE SFC LOW LOOKS TO BEGIN CROSSING THE GREAT LAKES ON
SUNDAY WITH AN ATTENDANT COLD FRONT APPROACHING THE OHIO VALLEY.
GUIDANCE CONTINUES TO POINT TOWARDS THE FRONT MOVING THRU THE AREA ON
MONDAY AND HAVE MAINTAINED THE GOOD CHANCE FOR TSTMS AS FCST
SOUNDINGS INDICATE PLENTY OF INSTABILITY DEVELOPING DURING THE DAY.
WITH THE UPPER LEVEL RIDGE PROGGED TO BE BACK OVER THE PLAINS ON
TUESDAY...NW FLOW OVERHEAD WILL ONCE AGAIN LEAVE ERN KY SUSCEPTIBLE
TO SHORT WAVE IMPULSES ROUNDING THE RIDGE...AND HAVE CONTINUED WITH
THE IDEA OF A SLIGHT CHANCE FOR TSTMS DURING THE DAY. THE SFC LOW
LOOKS TO CONTINUE A GENERALLY EASTWARD PROGRESSION TOWARDS THE
ATLANTIC COAST ON TUESDAY...LEAVING THE FRONTAL BOUNDARY SOMEWHERE IN
THE VICINITY OF THE OH AND TN VALLEYS AS ANOTHER WEAK SFC LOW
DEVELOPS ALONG THE LEE OF THE ROCKIES AND BEGINS PROGRESSING EAST
ACROSS THE NRN/CENTRAL PLAINS...LIFTING THE BOUNDARY BACK NORTH
ACROSS THE REGION ON WEDNESDAY AS A WARM FRONT. ATTM...PRECIPITATION
LOOKS TO BE SPOTTY AT BEST AS THERE DOES NOT APPEAR TO BE ANY
APPRECIABLE MOISTURE TO WORK WITH...AND MODELS DEPICT THE UPPER LEVEL
RIDGE SHIFTING BACK TO THE EAST...REASSERTING ITSELF OVER THE MS
VALLEY BY THEN...SO WILL ONLY MENTION A SLIGHT CHANCE OF THUNDER ON
WEDNESDAY FOR NOW.

FOR TEMPERATURES...CONTINUED TO GO BELOW THE MEX HIGHS WITH A
BLEND TOWARDS THE COOLER EURO NUMBERS...WHICH RESULTED IN MINIMAL
CHANGES TO THE INHERITED FCST. STILL NOT EXPECTING ANY MAJOR COOL
DOWN BEHIND THE FRONT EARLY IN THE PERIOD...BUT DRIER DEW POINTS ARE
SHOWING UP IN THE GUIDANCE SO SOME RELIEF FROM THE OPPRESSIVE
HUMIDITY DOES APPEAR TO BE IN STORE FOR THE BEGINNING OF NEXT WEEK.
TEMPERATURES SHOULD BEGIN TO MODERATE ON WEDNESDAY WITH THE RIDGE
MOVING OVERHEAD AGAIN...AND WE COULD BE LOOKING AT AFTERNOON HIGHS
RETURNING TO THE 90S AGAIN BY THE END OF THE PERIOD.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THESE STORM
WILL HAVE PRETTY HEAVY RAIN...SO EXPECT IFR OR LOWER FOR ANY STORMS
THAT MOVE ACROSS THE TAF STATIONS TODAY. ANTICIPATE PATCHY DENSE FOG
DEVELOPING IN THE VALLEYS...ESPECIALLY IN PLACES THAT SEE RAIN TODAY.
HAVE INCLUDED A TEMPO TO ALL SITES FOR VSBY DOWN TO IFR. WINDS
THROUGH THE PERIOD WILL BE LIGHT AND VARIABLE OUTSIDE OF THE
IMMEDIATE VICINITY OF ANY STRONGER STORM. EXPECT PATCHY DENSE FOG
AGAIN NEAR DAWN WHICH SHOULD BE BURNING OFF BY ABOUT 13Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SATURDAY FOR KYZ044-
050>052-058>060-068-069-079-080-083-084.

HEAT ADVISORY UNTIL 9 PM EDT SATURDAY FOR KYZ085>088-104-106>120.

&&

SHORT TERM...GREIF/JJ
LONG TERM....JJ
AVIATION...JJ
Hazardous weather outlook, Jul 22, 5:55 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
555 AM EDT FRI JUL 22 2011

KYZ044-050>052-058>060-068-069-079-080-083-084-231300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY
555 AM EDT FRI JUL 22 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL BE FOUND...MAINLY IN THE VALLEYS...EARLY THIS
MORNING.

HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES THIS AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. ANY SLOW MOVING THUNDERSTORMS...OR
STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATION...MAY RESULT IN
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES AGAIN SATURDAY
AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH WEDNESDAY
NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY SLOW
MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME
LOCATION...MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ085>088-104-106>120-231300-
WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
555 AM EDT FRI JUL 22 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG WILL BE FOUND...MAINLY IN THE VALLEYS...EARLY THIS
MORNING.

HEAT INDEX VALUES WILL TOP OUT AT AROUND 100 DEGREES THIS AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. ANY SLOW MOVING THUNDERSTORMS...OR
STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATION...MAY RESULT IN
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDEX VALUES WILL TOP OUT AT AROUND 100 DEGREES AGAIN SATURDAY
AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH WEDNESDAY
NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY SLOW
MOVING THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME
LOCATION...MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF

In the hours before

Special weather statement, Jul 22, 9:36 AM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
936 AM EDT FRI JUL 22 2011

KYZ068-079-221430-
ROCKCASTLE-PULASKI-
936 AM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1030 AM EDT FRIDAY MORNING...

   WESTERN ROCKCASTLE AND
   NORTH CENTRAL PULASKI.

AT 936 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LEVEL GREEN...
OR 7 MILES SOUTHWEST OF MOUNT VERNON...MOVING NORTHWEST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WILLAILLA
AROUND 945 AM EDT...QUAIL AROUND 950 AM EDT...OTTOWA AROUND 955 AM
EDT...BRODHEAD AROUND 1000 AM EDT...INDIAN LAKES PARK AROUND 1005 AM
EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATES OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

JP
Local storm report, Jul 22, 10:30 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      3 WSW PRESTONSBURG      37.65N 82.82W
07/21/2011                   FLOYD              KY   FIRE DEPT/RESCUE

            ONE FOOT OF FLOWING WATER WAS REPORTED TO BE OVER SOUTH
            CLARK DRIVE NEAR PRESTONSBURG ELEMENTARY SCHOOL. LOW
            LYING FLOODING WAS ALSO REPORTED ON STATION BRANCH...BIG
            BRANCH OF ABBOTT CREEK...AND ABBOTT CREEK JUST WEST OF
            PRESTONSBURG.

&&

JP
Special weather statement, Jul 22, 1:41 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
141 PM EDT FRI JUL 22 2011

KYZ110-113-115-117-118-221815-
FLOYD-KNOTT-PERRY-LESLIE-LETCHER-
141 PM EDT FRI JUL 22 2011

 THROUGH 215 PM EDT FRIDAY AFTERNOON...

   SOUTH CENTRAL FLOYD...
   SOUTHERN KNOTT...
   SOUTHEASTERN PERRY...
   EXTREME EAST CENTRAL LESLIE AND
   LETCHER.

AT 139 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
DAY...OR NEAR WHITESBURG...MOVING NORTHWEST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DONGOLA AROUND
145 PM EDT...OSCALOOSA AROUND 150 PM EDT...TRAILER AROUND 155 PM
EDT...HOT SPOT AROUND 200 PM EDT...LETCHER AROUND 205 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 20 TO 30
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAINFALL OF
1 TO 2 INCHES PER HOUR IS EXPECTED AND COULD CAUSE DITCHES...LOW
WATER CROSSINGS AND SMALL STREAMS TO RUN FULL.

JACOBSON
Special weather statement, Jul 22, 2:58 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
258 PM EDT FRI JUL 22 2011

KYZ052-104-106-221930-
ROWAN-ELLIOTT-MORGAN-
258 PM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330
PM EDT FRIDAY AFTERNOON...

   EXTREME SOUTH CENTRAL ROWAN...
   SOUTHWESTERN ELLIOTT AND
   CENTRAL MORGAN.

AT 257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIBERTY
ROAD...OR NEAR WEST LIBERTY...MOVING NORTHEAST AT 5 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...INDEX AROUND
305 PM EDT...WEST LIBERTY AROUND 310 PM EDT...YOCUM AROUND 315 PM
EDT...POMP AROUND 325 PM EDT...LICK BRANCH AROUND 330 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF XX TO XX
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAINFALL OF
1 TO 2 INCHES PER HOUR IS EXPECTED AND COULD CAUSE DITCHES...LOW
WATER CROSSINGS AND SMALL STREAMS TO RUN FULL.

JACOBSON
Special weather statement, Jul 22, 3:19 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT FRI JUL 22 2011

KYZ052-104-106-222000-
ROWAN-ELLIOTT-MORGAN-
319 PM EDT FRI JUL 22 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 400
PM EDT FRIDAY AFTERNOON...

   EASTERN ROWAN...
   WESTERN ELLIOTT AND
   EXTREME NORTH CENTRAL MORGAN.

AT 318 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAGNER
STORE...OR 9 MILES NORTHWEST OF SANDY HOOK...MOVING NORTHEAST AT 5
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VALE AROUND 325
PM EDT...STARK AROUND 345 PM EDT...HALDEMAN AROUND 350 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATES UP TO
TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:25 AM EDTHeat AdvisoryJKLBell, Breathitt, Clay, Elliott, Floyd, Harlan and 14 more64 hr
Jul 22, 8:53 AM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jul 22, 9:59 AM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle2 hr
Jul 22, 2:38 PM EDTFlash Flood WarningJKLLetcher3 hr
Jul 22, 3:40 PM EDTAreal Flood AdvisoryJKLElliott, Rowan80 min
Jul 22, 4:05 PM EDTAreal Flood AdvisoryJKLMenifee, Morgan, Rowan115 min
Jul 22, 4:34 PM EDTFlash Flood WarningJKLRowan3 hr
Jul 22, 4:52 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin53 min
Jul 22, 5:09 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin2 hr
Jul 22, 5:19 PM EDTFlash Flood WarningJKLFloyd, Magoffin, Martin2 hr
Jul 22, 5:30 PM EDTAreal Flood AdvisoryJKLBreathitt, Leslie, Perry2 hr
Jul 22, 5:46 PM EDTAreal Flood AdvisoryJKLMartin104 min
Jul 22, 5:54 PM EDTFlash Flood WarningJKLBreathitt, Leslie, Perry107 min
Jul 22, 6:16 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Leslie, Owsley, Perry104 min

Nearby

Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.